Bluelight

Thread: How long does gabapentin take to kick in?

Results 1 to 14 of 14
  1. Collapse Details
    How long does gabapentin take to kick in? 
    #1
    Peace
    Every 15 minutes for the last 55 minutes, I've been taking doses of gabapentin (Neurontin). My total dosage is now up to 2100mg and I don't feel anything.

    For those who are experienced with this substance: how long does it usually take for this substance to take effect when the doses are staggered in this way? Also, I am on a semi-full stomach (I know absorption is increased with a full stomach).

    Thanks in advance for any information.
    Reply With Quote
     

  2. Collapse Details
     
    #2
    I've tried this substance before. It's prescribed to someone close to me. I tried it on two occasions and didn't get anything out of it. After reading some reports of others' experiences with this drug, it seems to me that most people are likely to have either no effect, or a negative effect(usually something along the lines of mood disturbance and difficulty with muscle spasm type things( i lost my muscle control lol). Please be careful with this drug, you've taken a pretty large dose, and I know from personal experience that tese type of neural pain killing drugs can really screw you up. I had a fairly serious overdose with a similar drug a couple years ago. I happened to be in a movie theater at the time and almost had to be taken by ambulance due to a seizure. Please be careful.
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Bluelighter DrugOmen's Avatar
    Join Date
    Sep 2009
    Location
    TN
    Posts
    291
    it can take a couple hours sometimes for me to kick in, especially if i stagger my doses.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Senior Moderator
    Support
    Tommyboy's Avatar
    Join Date
    Dec 2009
    Location
    NY
    Posts
    13,899
    As others have said, you don't really get much, if any, of a high from this drug. You will likely just feel a bit calmer and tired. You should not take any more of this, expecting to suddenly feel some effects. The dose is high enough that if you would enjoy it, you would be doing so already.
    Reply With Quote
     

  5. Collapse Details
     
    #5
    If you eat, it increases absorption quite a bit. It isn't that potent of a drug in terms of perceptible effects as mentioned, though. I have taken 5g at once on a few occasions and it was interesting once, slightly unpleasant the other times.
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Bluelight Crew BrokedownPalace's Avatar
    Join Date
    Feb 2005
    Location
    Planet Telex
    Posts
    3,560
    Yes as stated the metabolic efficiency of neurontin (gabapentin) is more effective by stacking doses. Search around, there are numerous threads on this very subject. And since this is a basic dosage/effects question, I am going to shift it over to basic drug discussion for you.

    OD>>>BDD
    Reply With Quote
     

  7. Collapse Details
     
    #7
    Greenlighter msFancyPants's Avatar
    Join Date
    Jul 2011
    Location
    New York
    Posts
    29
    OP- I am prescribed a fairly large dose of neurontin, have been for years, and also regularly take its stronger sister, Lyrica. Both of these drugs take substantially longer than most to kick in, and by long time I mean an hour and a half at the very least, so be very very careful. The dose that you took is pretty high for a one-shot deal in someone who is not used to this!!!

    As mentioned above, stacking is more efficient, and I will also attest to the fact that in many people, larger doses won't necessarily get you "more high" but will increase its risks for not-so-pleasant side effects, like ataxia, double vision, and behavioral issues, like angry impulses and overall belligerence.
    Last edited by msFancyPants; 05-08-2011 at 22:32. Reason: typo
    Reply With Quote
     

  8. Collapse Details
     
    #8
    Bluelighter deaf eye's Avatar
    Join Date
    Jan 2008
    Location
    ktown
    Posts
    1,614
    never really felt anything from them, aside from if i was running low on benzos, they kinda helped take the edge off a bit,

    as far as getting a buzz or intoxicated from them, i never did, like i said for me , when i was low on benzos it just seemed to smooth out the sketchy feelings, and made it easier to cope in public places
    Reply With Quote
     

  9. Collapse Details
     
    #9
    Bluelighter laCster's Avatar
    Join Date
    Nov 2010
    Location
    $toned
    Posts
    6,572
    lyrica > gabapentin. but gabapentin is still fun with some klonopin, good weed/hash, and a couple drinks... gabapentin with DXM was pretty sttraight, and so was addy + gaba..... it works pretty good for W/D's too...
    Reply With Quote
     

  10. Collapse Details
     
    #10
    UTFSE!!!

    That being said, it takes several hours to kick in (provided you feel anything, of course). It's essentially like tramadol- it probably won't do anything for you unless it's your first drug ever, but a few people absolutely love it. If you're determined to get high off of it alone, stagger the doses closer to around every 30-45 minutes. Make sure to eat a small meal with every dose and keep system acidity high- try a couple sodas and some lemon juice.

    Personally, I'd take 1g or so with some alcohol or xanax seeing as both work on the GABA receptors- You'll need less booze to feel drunk, essentially.

    http://www.bluelight.ru/vb/threads/4...ioavailability
    Reply With Quote
     

  11. Collapse Details
     
    #11
    Quote Originally Posted by deaf eye View Post
    never really felt anything from them, aside from if i was running low on benzos, they kinda helped take the edge off a bit,

    as far as getting a buzz or intoxicated from them, i never did, like i said for me , when i was low on benzos it just seemed to smooth out the sketchy feelings, and made it easier to cope in public places
    this is pretty accurate. it worked GREAT in very high doses for the acute phase of opiate withdrawal. I went from writhing in pain to almost completely functional in a matter of a couple hours.
    Reply With Quote
     

  12. Collapse Details
     
    #12
    2-3 hours can do it. Yes, it can replace both benzos and opiates, like Lyrica. The Head psychiatrist in my city told me Gabapentin can lead to serious brain damage and psyciatric problems though. He recommends Lyrica. This seems strange, cause it's much stronger, buzz-like and recreational.
    Reply With Quote
     

  13. Collapse Details
     
    #13
    I think neorontin and or lyrica are miracle cures for some symptoms of opiate withdrawal. R l s mainly
    Reply With Quote
     

  14. Collapse Details
     
    #14
    Okay these people don't know what they're talking about honestly token it before they were expire and I took 12 which is around 3600 mg it's nearly impossible to overdose unless like more then 4000 which is ridiculous this high is similar to being drunk and euphoric mixed it takes like a hour to kick in just like oxycodone take on a semi eaten stomachs so you should be good
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •